Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 38, NWS Boston/Norton, MA

June 3, 2010Providence County, Rhode Island; Bristol County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 3, 2010, 8:23 PM EDT for Providence County, Rhode Island; Bristol County, Massachusetts. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2010, 8:23 PM EDT (00:23 UTC)
Expired
Jun 3, 2010, 8:53 PM EDT
In force
30 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Bristol County, MA, Providence County, RI

The radar

The Boston radar (KBOX), 16 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 0.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2010-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2010-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WUUS51 KBOX 040023
SVRBOX
MAC005-RIC007-040130-
/O.NEW.KBOX.SV.W.0038.100604T0023Z-100604T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
823 PM EDT THU JUN 3 2010

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PROVIDENCE COUNTY IN RHODE ISLAND...
  CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...TAUNTON...ATTLEBOROUGH...

* UNTIL 930 PM EDT

* AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CENTRAL FALLS...OR 6 MILES NORTH OF PROVIDENCE...AND WAS MOVING
  EAST AT 25 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...PAWTUCKET...REHOBOTH AND
  DIGHTON.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.

&&

LAT...LON 4186 7146 4195 7146 4192 7108 4179 7111
      4178 7112 4177 7111
TIME...MOT...LOC 0023Z 277DEG 20KT 4190 7140

$$

EKSTER
2 follow-up statements
953 
WWUS51 KBOX 040043
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
843 PM EDT THU JUN 3 2010

MAC005-RIC007-040130-
/O.CON.KBOX.SV.W.0038.000000T0000Z-100604T0130Z/
BRISTOL MA-PROVIDENCE RI-
843 PM EDT THU JUN 3 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...AND EXTREME
EAST CENTRAL PROVIDENCE COUNTY IN RHODE ISLAND...

AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR REHOBOTH...OR NEAR ATTLEBOROUGH...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TAUNTON
AND DIGHTON

LAT...LON 4184 7136 4193 7131 4192 7108 4179 7111
      4178 7112 4177 7111
TIME...MOT...LOC 0043Z 284DEG 18KT 4188 7126

$$

MLE
925 
WWUS51 KBOX 040053
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
853 PM EDT THU JUN 3 2010

MAC005-RIC007-040104-
/O.CAN.KBOX.SV.W.0038.000000T0000Z-100604T0130Z/
BRISTOL MA-PROVIDENCE RI-
853 PM EDT THU JUN 3 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRISTOL COUNTY IN
SOUTHEAST MASSACHUSETTS...AND EXTREME EAST CENTRAL PROVIDENCE COUNTY
IN RHODE ISLAND IS CANCELLED...

LAT...LON 4184 7136 4193 7131 4192 7108 4179 7111
      4178 7112 4177 7111
TIME...MOT...LOC 0054Z 284DEG 18KT 4187 7119

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:01 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 3, 6:01 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
601 PM EDT THU JUN 3 2010

.SYNOPSIS...
A WEAK COLD FRONT WILL STALL TONIGHT NEAR THE NEW ENGLAND SOUTH
COAST. THE FRONT WILL MOVE BACK ACROSS SOUTHERN NEW ENGLAND AS A
WARM FRONT LATE FRIDAY NIGHT. A COLD FRONT MOVES THROUGH OVER THE
WEEKEND BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. DRIER AIR
THEN ARRIVES FOR EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
BKN LINE OF TSTMS N SHORE MA TO NE CT AT 22Z WILL AFFECT BOSTON AND
SW SUBURBS AS WELL AS NORTHERN RI 6 TO 7 PM. SOME OF THE TSTMS ARE
STRONG WITH POTENTIAL FOR GOING SVR. RADAR TEAM IS MONITORING
CLOSELY. TSTMS STILL EXPECTED TO WEAKEN S OF A SFZ-TAN-PYM LINE.
CONVECTION...PROBABLY ELEVATED...LIKELY ALONG S COAST 00Z TO ABOUT
06Z TONIGHT. POSSIBLE THAT AN ISOLATED SMW OR TWO MAY BE NEEDED. NOT
SO SURE AS TO CHANCE OF ANY CONVECTION REFIRING OVER N CENTRAL CT.
RUC DOES NOT SEEM TO SUPPORT SIGNAL SEEN IN NAM AND GFS. WILL KEEP
CHANCE POPS GOING FOR A WHILE TONIGHT FOR NOW. WIND DIRECTION AND
DEWPOINT TRENDS LIKELY TO TELL STORY.

MORE FOG WITH LOCALLY DENSE FOG SOUTH COAST TONIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRONT EXPECTED TO SLIP SOUTH OF NEW ENGLAND SOUTH COAST FRIDAY
MORNING. EXCEPT FOR THE POSSIBILITY OF LINGERING SHOWERS/TSTMS ALONG
THE SOUTH COAST AROUND DAYBREAK...FRIDAY IS EXPECTED TO BE DRY. FOG
SHOULD THIN OUT MORE QUICKLY FRIDAY MORNING THAT THIS MORNING AS
FRONT SLIPS A LITTLE FURTHER SOUTH. TEMPERATURES SHOULD NOT HAVE TROUBLE
GETTING INTO THE 80S INLAND BUT LIGHT SURFACE PRESSURE GRADIENT WILL
SET STAGE FOR SEA BREEZES BOTH SOUTH AND EAST COASTS DURING FRIDAY.

ALL MODELS SIGNAL ELEVATED INSTABIILTY BURST WITH WARM FRONT PASSAGE
ALOFT LATE FRIDAY NIGHT WITH K INDICES RISING INTO THE LOW TO MID
30S. ECMWF SEEMS TO BE A LITTLE FASTER THAN OTHERS. SREF POPS WOULD
SEEM TO SUPORT HI CHANCE TO LIKELY POPS LATE FRIDAY NIGHT ACROSS
MUCH OF AREA NORTH OF THE SOUTH COAST. EXPECT STRATUS/FOG TO MOVE
NORTH DURING NIGHT AS MORE MORE HUMID AIR ATTEMPTS TO WORK BACK
NORTH.

HAVE GONE CLOSE TO MET TEMPERATURE GUIDANCE...MAINLY BECAUSE BUYING
INTO COOLER HIGHS EAST COAST MA DUE TO SEA BREEZE. OTHERWISE...NOT A
GREAT DEAL OF DIFFERENT BETWEEN MET AND MAV.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MODEL CONSENSUS HAS WARM FRONT LIFTING NORTH OF FORECAST AREA BY
12Z. PREFRONTAL TROF THEN MOVES THROUGH DURING THE AFTERNOON/EVENING.
MODELS DIFFER ON WHETHER THE COLD FRONT MOVES THROUGH OR IF IT IS A
PREFRONTAL TROF THAT MOVES THROUGH. UPPER SHORTWAVE AND ASSOCIATED
JET THEN DRIVE OVER SOUTHERN NEW ENGLAND SUNDAY AFTERNOON/EVENING.

THIS PATTERN SUGGESTS SHOWERS/TSTMS SATURDAY...POSSIBLY RIGHT AROUND
12Z SHIFTING NORTHEAST AND THEN RE-FIRING DURING THE
AFTERNOON/EVENING.  THE PREFRONTAL TROF WOULD BE A FOCUSSING
MECHANISM SUPPORTED BY VENTING BY THE APPROACHING UPPER JET AND BY
SUFFICIENT INSTABILITY WITH A HIGH PROBABILITY OF CAPES OVER 1000J.
THERE WILL ALSO BE WINDS OF 30 KNOTS AT 850 MB AND 40-50 KNOTS AT
500 MB. PRECIPITABLE WATER VALUES WILL BE 1.5 TO 1.8 INCHES.  THIS
MEANS AT THE LEAST SOME HEAVY DOWNPOURS...AND THE POTENTIAL FOR
SEVERE STORMS WILL ALSO NEED TO BE CONSIDERED.

CONVECTION SHOULD DIMINISH SATURDAY NIGHT AS THE TROF OR COLD FRONT
MOVES OFF...THEN RETURN ON SUNDAY AS THE UPPER DISTURBANCE...AND
MAYBE THE ACTUAL COLD FRONT??...MOVE THROUGH. INSTABILITY NOT AS
GREAT SUNDAY ALTHOUGH WINDS ALOFT STILL RESPECTABLE. FOR NOW WE WILL
GO WITH CHANCE OF SHOWERS.

LIKELY POPS FORECAST FOR SATURDAY DIMINISHING TO CHANCE POPS SATURDAY
NIGHT AND THEN HIGH-END CHANCE POPS SUNDAY. FORECAST TEMPS/DEWPOINTS ARE
A BLEND OF MOS...FORECAST WINDS ARE A BLEND OF NAM AND GLOBAL GEM.

MONDAY-TUESDAY
HIGH PRESSURE BUILDS IN WITH DRIER WEATHER.  SOME CONCERN THAT UPPER
SHORTWAVE MOVING THROUGH ON MONDAY MAY BRING CLOUDS AND A FEW
SHOWERS...IF THE MONDAY FORECAST CHANGES IT WOULD BE DUE TO THAT.
TEMPERATURES ARE A BLEND OF MOS.

WEDNESDAY-THURSDAY
LOW PRESSURE APPROACHES FROM THE PLAINS.  CLOUDS SHOULD INCREASE
WEDNESDAY AND WE HAVE INCLUDED POPS AT THAT TIME.  BEST CHANCE FOR
PRECIP WOULD BE AS THE SYSTEM PASSES WEDNESDAY NIGHT/THURSDAY.
ENOUGH UNCERTAINTY IN TIMING SO THAT WE HAVE MAINTAINED A BROADER
TIME RANGE FOR POPS.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
REST OF AFTERNOON...BKN LINE OF TSTMS ASH-CEF AT 20Z MAY PRODUCE
LOCALLY STRONG SFC WND GUSTS ACROSS CENTRAL AND NE MA.

KBOS...TSTMS EXPECTED TO IMPACT W AND N APPROACHES TO BOS. THESE
TSTMS OR NEW TSTMS AHEAD OF LINE MAY PASS NEAR OR OVER BOS DURNG
22-23Z TIME FRAME. TSTMS EXPECTED TO WEAKEN SE OF BOS-PVD LINE.

TONIGHT...FOR MA AND SW NH...PATCHY VALLEY FOG...OTHERWISE VFR WITH
ANY CIGS ABOVE 10K FT. ACROSS CT...RI AND SE MA...MVFR CIGS AND
VSBYS WITH CIGS 20 TO 3 THOUSAND FT EXCEPT LIFR WITH CIGS BLO 5
HUNDRED FT AND VSBYS BLO 1 MI ALONG S COAST. CONDITIONS IMPROVING
AFT 10Z FRIDAY.

KBOS...VFR WITH MODERATE CONFIDENCE TONIGHT WITH VSBYS A LITTLE
ABOVE 6 MILES AND CIGS ABOVE 7 THOUSAND FT.

FRIDAY...VFR CONDITIONS WITH HIGH CONFIDENCE ONCE LINGER ST/FOG
CLEARS OUT S COAST. BAND OF 3 TO 4 THOUSAND FT BKN CLOUDS MAY FORM
ALONG SEA BREEZE BOUNDARY CONVERGENCE ACROSS E AND SE MA FRIDAY AFTERNOON.

FRIDAY NIGHT...START OUT VFR...BUT MVFR CONDITIONS IN SHOWERS AND
TSTMS LIKELY AFT 05Z.

OUTLOOK...SATURDAY THROUGH TUESDAY...
SATURDAY
MIXED MVFR/IFR SATURDAY IN SHOWERS/TSTMS. ONE BATCH MOVES
NORTHEAST OF MASSACHUSETTS SATURDAY MORNING...A SECOND DEVELOPS
SATURDAY AFTERNOON/EVENING. AREAS OF IFR/LIFR IN FOG SATURDAY NIGHT.
SOME CONCERN FOR STRONG WIND GUSTS FROM THUNDERSTORMS.

SUNDAY
MVFR CIGS/VSBYS IN SHOWERS. POTENTIAL FOR BRIEF IFR BOS-PVD-FMH-HYA-
ACK.

MONDAY-TUESDAY
GENERALLY VFR.  POTENTIAL MVFR MONDAY AFTERNOON WITH DIURNAL
CLOUDS/SHOWERS...MAINLY MHT-ORH-BOS.

&&

.MARINE...
PERSISTENT SW FLOW EXPECTED TO PRODUCE SEAS AROUND 5 FT SOUTHERN
OUTER WATERS...AND THUS SCA THERE. FOG MAY BE LOCALLY DENSE AGAIN
TONIGHT...BUT IMPROVING BY MID MORNING FRIDAY. RELATIVE LIGHT WINDS
THROUGH THE PERIOD EXCEPT FOR STRONG GUSTS IN VICINITY OF TSTMS
LATE THIS AFTERNOON AND EARLY EVENING...MAINLY N OF PYM. WIDESPREAD
FOG MAY REDEVELOP LATE FRIDAY NIGHT.

OUTLOOK...SATURDAY THROUGH TUESDAY...
SATURDAY-SUNDAY
POTENTIAL FOR ROUGH SEAS IN SOUTHWEST TO WEST FLOW...BEST CHANCE
WILL BE ON THE OUTER WATERS AND ON BLOCK ISLAND SOUND/RI SOUND.  A
SMALL CRAFT ADVISORY MAY BE NEEDED.

MONDAY-TUESDAY
LIGHTER WINDS AND SEAS.  NO HEADLINES ANTICIPATED.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT FRIDAY
     FOR ANZ254>256.

&&

SYNOPSIS...WTB/THOMPSON
NEAR TERM...THOMPSON
SHORT TERM...THOMPSON
LONG TERM...WTB/THOMPSON
AVIATION...WTB/THOMPSON
MARINE...WTB/THOMPSON
Hazardous weather outlook, Jun 3, 1:06 PM EDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
106 PM EDT THU JUN 3 2010

CTZ002>004-MAZ002>022-026-NHZ011-012-015-RIZ001>008-041715-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
106 PM EDT THU JUN 3 2010

...SEVERE THUNDERSTORM WATCH 250 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG OR POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ023-024-041715-
DUKES MA-NANTUCKET MA-
106 PM EDT THU JUN 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG THUNDERSTORMS ARE POSSIBLE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ232-233-254-255-041715-
NANTUCKET SOUND-VINEYARD SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
106 PM EDT THU JUN 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-231-234>237-250-251-256-041715-
BOSTON HARBOR-CAPE COD BAY-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
106 PM EDT THU JUN 3 2010

...SEVERE THUNDERSTORM WATCH 250 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 3, 6:14 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
614 PM EDT THU JUN 3 2010

MAZ007-013>016-019-032315-
EASTERN ESSEX MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST
MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK MA-
614 PM EDT THU JUN 3 2010

AT 610 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
ALONG A LINE EXTENDING FROM SWAMPSCOTT TO DOVER...MOVING SOUTHEAST
AT 15 MPH.

THESE STORMS WILL MOVE ACROSS METRO BOSTON THROUGH 715 PM.

* SOME LOCATIONS AFFECTED INCLUDE...NAHANT...WINTHROP...WEST
  ROXBURY...FOREST HILLS...JAMAICA PLAIN...SOUTH BOSTON...BOSTON...
  ROSLINDALE...DEDHAM...HYDE PARK...DORCHESTER...MATTAPAN...MILTON
  AND QUINCY.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4253 7086 4251 7088 4252 7085 4249 7083
      4245 7089 4245 7092 4240 7090 4243 7096
      4241 7098 4234 7095 4232 7103 4230 7104
      4232 7095 4229 7101 4227 7099 4231 7089
      4230 7089 4218 7112 4226 7131 4256 7091

MLE
Local storm report, Jun 3, 6:22 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
622 PM EDT THU JUN 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     GROVELAND               42.75N 71.03W
06/03/2010                   ESSEX              MA   AMATEUR RADIO

            LARGE TREE BRANCH DOWN ON MAIN STREET

0520 PM     TSTM WND DMG     STOUGHTON               42.12N 71.10W
06/03/2010                   NORFOLK            MA   AMATEUR RADIO

            LARGE TREE DOWN ON WESTWOOD STREET

0521 PM     TSTM WND DMG     WAKEFIELD               42.50N 71.07W
06/03/2010                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN. UTILITY POLE HIT BY LIGHTNING ON MAIN STREET.

0521 PM     TSTM WND DMG     WAKEFIELD               42.50N 71.07W
06/03/2010                   MIDDLESEX          MA   AMATEUR RADIO

            WIRES DOWN ON RICHARDSON STREET

0524 PM     TSTM WND DMG     READING                 42.54N 71.11W
06/03/2010                   MIDDLESEX          MA   AMATEUR RADIO

            LARGE TREE DOWN ON WIRES ON RTE 62

0526 PM     TSTM WND DMG     DANVERS                 42.57N 70.95W
06/03/2010                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON ROUTE 62

0531 PM     TSTM WND DMG     WAKEFIELD               42.50N 71.07W
06/03/2010                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON SUMMER STREET

0534 PM     TSTM WND DMG     PEABODY                 42.53N 70.97W
06/03/2010                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON GREENWOOD AVE.

0542 PM     TSTM WND DMG     SWAMPSCOTT              42.47N 70.89W
06/03/2010                   ESSEX              MA   AMATEUR RADIO

            MULTIPLE TREES DOWN

0545 PM     HAIL             SUTTON                  42.15N 71.77W
06/03/2010  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

0548 PM     TSTM WND DMG     LYNN                    42.47N 70.96W
06/03/2010                   ESSEX              MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON CAR ON HERSCHEL STREET. TWO
            PEOPLE RESCUED

0548 PM     TSTM WND DMG     DANVERS                 42.57N 70.95W
06/03/2010                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON NORTH STREET

0558 PM     HAIL             NORTHBRIDGE             42.15N 71.65W
06/03/2010  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

&&

WSIMPSON
Special weather statement, Jun 3, 6:29 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
629 PM EDT THU JUN 3 2010

MAZ012-013-RIZ001-032300-
NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
629 PM EDT THU JUN 3 2010

AT 623 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH NEAR
BURRILLVILLE...MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...NORTH SMITHFIELD AND WOONSOCKET.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4201 7145 4190 7151 4190 7178 4202 7178

MLE
Local storm report, Jun 3, 7:04 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
704 PM EDT THU JUN 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     GROVELAND               42.75N 71.03W
06/03/2010                   ESSEX              MA   AMATEUR RADIO

            LARGE TREE BRANCH DOWN ON MAIN STREET

0520 PM     TSTM WND DMG     WAKEFIELD               42.50N 71.07W
06/03/2010                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON SUMMER STREET

0520 PM     TSTM WND DMG     STONEHAM                42.47N 71.10W
06/03/2010                   MIDDLESEX          MA   AMATEUR RADIO

            LARGE TREE DOWN ON WESTWOOD STREET

0521 PM     TSTM WND DMG     WAKEFIELD               42.50N 71.07W
06/03/2010                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN. UTILITY POLE HIT BY LIGHTNING ON MAIN STREET.

0521 PM     TSTM WND DMG     WAKEFIELD               42.50N 71.07W
06/03/2010                   MIDDLESEX          MA   AMATEUR RADIO

            WIRES DOWN ON RICHARDSON STREET

0524 PM     TSTM WND DMG     READING                 42.54N 71.11W
06/03/2010                   MIDDLESEX          MA   AMATEUR RADIO

            LARGE TREE DOWN ON WIRES.

0526 PM     TSTM WND DMG     DANVERS                 42.57N 70.95W
06/03/2010                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON ROUTE 62

0526 PM     TSTM WND DMG     DANVERS                 42.57N 70.95W
06/03/2010                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON NORTH STREET

0530 PM     TSTM WND DMG     SAUGUS                  42.47N 71.02W
06/03/2010                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON ROUTE 1 SOUTH BLOCKING EXIT RAMP TO WALNUT
            STREET.

0534 PM     TSTM WND DMG     PEABODY                 42.53N 70.97W
06/03/2010                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON GREENWOOD AVE.

0538 PM     TSTM WND DMG     LYNN                    42.47N 70.96W
06/03/2010                   ESSEX              MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON CAR ON HERSCHEL STREET. TWO
            PEOPLE RESCUED. TREES AND WIRES ALSO DOWN ON PICKWICK
            ROAD. TREE DOWN ON A GARAGE ON BANKS ROAD.

0540 PM     TSTM WND DMG     SWAMPSCOTT              42.47N 70.89W
06/03/2010                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON A HOUSE ON THOMAS ROAD.

0542 PM     TSTM WND DMG     SWAMPSCOTT              42.47N 70.89W
06/03/2010                   ESSEX              MA   AMATEUR RADIO

            MULTIPLE TREES DOWN

0545 PM     HAIL             SUTTON                  42.15N 71.77W
06/03/2010  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

0558 PM     HAIL             NORTHBRIDGE             42.15N 71.65W
06/03/2010  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

0558 PM     TSTM WND DMG     UXBRIDGE                42.08N 71.60W
06/03/2010                   WORCESTER          MA   AMATEUR RADIO

            LARGE TREES DOWN ON THE UXBRIDGE - MILLVILLE LINE.

&&
CORRECTION TO LOCATION OF DAMAGE ON WESTWOOD STREET...IT OCCURRED IN
STONEHAM AND NOT STOUGHTON.
Special weather statement, Jun 3, 7:38 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
738 PM EDT THU JUN 3 2010

CTZ004-MAZ012-013-017-RIZ001>003-040030-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-SOUTHERN WORCESTER MA-WESTERN KENT RI-WESTERN NORFOLK MA-WINDHAM
CT-
738 PM EDT THU JUN 3 2010

AT 732 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL ALONG A LINE EXTENDING FROM BURRILLVILLE RHODE ISLAND TO
HAMPTON CONNECTICUT...MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...KILLINGLY...BROOKLYN...
  DANIELSON...BLACKSTONE...GLOCESTER...FOSTER...WOONSOCKET...NORTH
  SMITHFIELD...CUMBERLAND...SMITHFIELD...SCITUATE...LINCOLN AND
  PLAINVILLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4206 7126 4171 7166 4174 7214 4199 7172

MLE
Special weather statement, Jun 3, 8:01 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
801 PM EDT THU JUN 3 2010

CTZ004-RIZ001>003-040100-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT
RI-WINDHAM CT-
801 PM EDT THU JUN 3 2010

AT 800 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 2 MILES SOUTH OF BROOKLYN...OR ABOUT 6 MILES NORTH
OF PLAINFIELD...MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...DANIELSON...STERLING AND
  SCITUATE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4186 7156 4171 7158 4166 7200 4180 7202

MLE

Nearby

Severe Thunderstorm Warnings in Rhode Island, 2010Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.